MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 CLOSED WOUND SUCTION 100ML SILICONE EVACUATOR, HUBLESS SILICONE FLAT DRAIN; SILICONE BULB WOUND DRAIN

C.R. BARD, INC. (COVINGTON) -1018233 CLOSED WOUND SUCTION 100ML SILICONE EVACUATOR, HUBLESS SILICONE FLAT DRAIN; SILICONE BULB WOUND DRAIN
Catalog Number 0071360
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 03/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the wound drain was not draining properly.The drain tube was allegedly flushed with 10cc of saline but the compressed bulb did not expand.A flush was used with a stop cock to force fluid into drain, at which time it popped the one way valve flap off drain, which started to drain 30-40 cc bile/effulent.
 
Additional Manufacturer Narrative
The reported issue (it was reported that the drain had been inserted march 21 and was allegedly not draining.The drain tube allegedly flushed with 10cc freely but compressed bulb jackson pratt drain (jp) did not fill.A flush was used with stop cock to force fluid into jp drain at which time it popped one way valve flap off jp and started to drain 30-40 cc bile/ effluent) was confirmed.During visual evaluation of the photo, it was noted that the duck bill valve was totally disconnected from the bulb.Dimensional evaluation could not be performed due to that no physical sample was returned for evaluation.Only one photo sample was received for investigation.This photo showed a 100cc silicone evacuator product.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use states the following: ¿100cc silicone closed wound suction evacuator and silicone drains indications for use: this product is intended for closed wound drainage following head and neck, abdominal, ent, ob/gyn, plastic surgery and neurosurgery.A.Drain placement 1.Place wound drain(s) within critical fluid collection areas.2.Draw non-perforated section of wound drain through skin until flat portion of drain is seated appropriately or drain indicator mark appears at the skin surface.3.Attach non-perforated section of drain either to davol "y"-connector or directly to evacuator inlet port.Note: (1) since the 1/8" silicone round drain cannot connect directly to the evacuator inlet port, davol #0070780 "y"-connector must be used to connect to evacuator.(2) when using two drains, the davol #0070790 "y"-connector must also be used with 3/16", 1/4" silicone round drains and 7, 10 and 12.7mm silicone flat drains.4.With two silicone drains; cut off plug from closed arm of "y"- connector.Attach both drains to "y"-connector and then attach "y"-connector to inlet port.Caution: do not puncture or perforate drain.B.To establish suction in evacuator 1.Open capped port.2.Squeeze evacuator.3.Close empty port.Orient plug strap so that plug tab does not contact inlet port.C.To empty container 1.Open capped port over collection basin.2.Squeeze evacuator to empty.D.To re-establish suction 1.Repeat step "b" above.Note: reflux of fluid to the patient is minimized during reactivation by a built-in anti-reflux valve on inlet port.E.To read fluid volume 1.Open capped port to release vacuum.2.Read and record approximate volume.3.Empty and reactivate evacuator.Important: a.Check for fluid entering closed wound suction evacuator.Lack of flow may indicate all exudate has been removed.Check all connections for air leaks and wound tube perforations for exposure above skin.B.Several activations of the closed wound suction evacuator may be required to establish suction because of: - air entering partially closed wound.- an operative air pocket.C.The attached strap may be used to secure the evacuator to the patient.Precautions: 1.Avoid suturing through the drains to minimize the possibility of breakage.2.Drains should lie flat and in line with the skin exit path.3.Particular care should be taken to avoid any obstacles to the drain exit path.4.Drains should be checked for free motion during closure to minimize the possibility of breakage during/after removal.5.Drain removal should be done gently by hand.Drains should not be handled with pointed, toothed or blunt instruments which could cause cuts or nicks and lead to subsequent structural failure of the drain.Warning: drain breakage may require surgical removal.".
 
Event or Problem Description

Brand Name
CLOSED WOUND SUCTION 100ML SILICONE EVACUATOR, HUBLESS SILICONE FLAT DRAIN
Common Device Name
SILICONE BULB WOUND DRAIN
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7542379
Report Number1018233-2018-01890
Device Sequence Number1719046
Product Code GCY
UDI-Device Identifier00801741049644
UDI-Public(01)00801741049644
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup
Report Date (Section B) 07/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Catalogue Number0071360
Device Lot NumberNGBV1648
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2018
Initial Date Received by Manufacturer 05/03/2018
Supplement Date Received by Manufacturer07/04/2018
Initial Report FDA Received Date05/24/2018
Supplement Report FDA Received Date07/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1